Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Getting fatigue from work?
Sep 14, 2007

I started a new job in April, right after i had my lab work done...my cd4 was 488 and my viral was 62,000 (Not on meds) since ive been working I havent been sick at all, I love my job, but I am on my feet literally all day..I started getting extremeley tired at work a couple monthes into working, would start getting getting light headed and dizzy towards the ends of the days, then when i would get home i would basically crash. Well when I went in for my most recent labs...I was at cd4 282 and viral 110,000...My doctor told me it was because of the fatigue from work that caused my numbers to worse and wants me immediatley to start Atripla, And Im not sure how I feel about that, your opinion on the matter please? Thank You

Response from Dr. Frascino

Hi,

Although I agree you shouldn't push yourself at work to the point of exhaustion, I would tend to doubt just being your feet all day would cause a rapid decline in CD4 count and rise in HIV plasma viral load. Could anything else be going on, such as an intercurrent illness, for instance? Generally speaking, untreated HIV-positive folks lose, on average, 50-75 CD4 cells per year. Your drop was much more precipitous. Therefore I would look for a potential cause other than just the natural course of HIV progression.

Second, should you begin HIV meds? Personally I would not recommend beginning treatment based solely on a single blood test result. If the evaluation into the possible causes of your declining CD4 count and rise in viral load is unrevealing, I would repeat your blood counts. If the CD4 count remains in the 250-350 range, HAART (highly active antiretroviral therapy) would be recommended.

Dr. Bob


Previous
Treatment options if one is infected by someone's been on meds for a long time
Next
Parvo-19 (PARVO VIRUS B 19)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement